Lower bound for sparse Euclidean spanners


Journal Article

Given a one-dimensional graph G such that any two consecutive nodes are unit distance away, and such that the minimum number of links between any two nodes (the diameter of G) is O(log n), we prove an Ω(n log n/log log n) lower bound on the sum of lengths of all the edges (i.e., the weight of G). The problem is a variant of the widely studied partial sum problem. This in turn provides a lower bound on Euclidean spanner graphs with small diameter and low weight, showing that the upper bound from [1] is almost tight.

Duke Authors

Cited Authors

  • Agarwal, PK; Wang, Y; Yin, P

Published Date

  • July 1, 2005

Published In

  • Proceedings of the Annual Acm Siam Symposium on Discrete Algorithms

Start / End Page

  • 670 - 671

Citation Source

  • Scopus